MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71932636
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after tka surgery had been performed on (b)(6) 2025, the patient experienced the dissociation of the patella component and pain.This adverse event was treated by a revision surgery on (b)(6) 2026, in which the patella component was explanted.The patella was shaped and the surgery was completed without patella component replacement.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Internal complaint reference number:(b)(4).The field h6 was updated.H6: results of investigation: given the nature of the alleged incident, the insert, femoral and tibial components, could not be returned for evaluation.The patellar component was not returned for evaluation; therefore, a device analysis could not be performed.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers of the femoral and patellar components over the past 12 months and for the batch number based on historical data of the devices did not reveal similar events for the listed devices.A review of complaint history revealed similar events for the listed part numbers of the insert and tibial component over the previous 12 months, but no similar events for the batches based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of previous actions concluded that there is a higher than expected risk of revision surgery when the patella is unresurfaced at the index surgery.Patella resurfacing is an intraoperative discretionary decision of the surgeon, and this clinical decision may mitigate risk for individual patients.Actions were taken to update the instructions for use document and surgical technique to include statements informing users that outcome data reported in some registries suggest that resurfacing the patella during primary total knee arthroplasty should be considered since it may decrease the rate of revision, provided the patient¿s anatomical and clinical conditions allow.Additionally, a review of the instructions for use for knee systems revealed in the description of system section that outcome data reported in some registries suggest that resurfacing the patella during primary tka should be considered since it may decrease the rate of revision, provided the patient¿s anatomical and clinical conditions allow.Smith & nephew describes patella resurfacing steps in the surgical technique guide and makes available implants and instruments to perform this surgical step.In addition, revealed in possible adverse effects that dislocation and subluxation can result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.Finally, states that temporary or permanent nerve damage can result in pain or numbness of the affected limb.Factors that could contribute to the reported event include injury, patient condition, size selected or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GEN II 7.5MM RESUR PAT 32MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24568370
Report Number1020279-2026-00327
Device Sequence Number9561272
Product Code JWH
UDI-Device Identifier00885556056721
UDI-Public885556056721
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71932636
Device Lot Number24EM09612
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Supplement Date Received by Manufacturer06/10/2026
Initial Report FDA Received Date03/11/2026
Supplement Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 74022125 / LOT: 24JM10864.; PN: 74022224 / LOT: 25AM11398.; PN: 74027241 / LOT: 24JM08109.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight90 KG